Alert archive / Maryland / Special Weather Statements in 2011

Special Weather Statement, NWS Philadelphia/Mount Holly

June 16, 2011Cecil County, Maryland

NWS Philadelphia/Mount Holly issued this special weather statement at Jun 16, 2011, 7:50 PM EDT for Cecil County, Maryland. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2011, 7:50 PM EDT (23:50 UTC)
Expired
Jun 16, 2011, 8:45 PM EDT
In force
55 min
Issued by
NWS Philadelphia/Mount Holly

County Cecil County, MD

The radar

The Dover AFB radar (KDOX), 96 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 11.8 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2011-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2011-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -73 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1876 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-73 m²/s²
0-3 km storm-relative helicity
-72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

891 
WWUS81 KPHI 162350
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
750 PM EDT THU JUN 16 2011

DEZ001-MDZ008-012-PAZ067-170045-
CECIL MD-CHESTER PA-KENT MD-NEW CASTLE DE-
750 PM EDT THU JUN 16 2011

...A COUPLE OF STRONG THUNDERSTORMS WILL AFFECT CECIL...CHESTER... 
KENT...AND NEW CASTLE COUNTIES...

AT 745 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A STRONG 
THUNDERSTORM 14 MILES SOUTHWEST OF ELKTON...MOVING NORTHEAST AT 25 
TO 30 MPH. THE THUNDERSTORM WILL BE NEAR HOLLYWOOD BEACH... 
CHARLESTOWN... WOODLAWN...WOODLAWN AROUND 755 PM...NORTH EAST... 
CAYOTS...FARMINGTON...RISING SUN AROUND 800 PM...CHESAPEAKE CITY AND 
BAY VIEW AROUND 805 PM. A COUPLE OF OTHER STRONG THUNDERSTORMS WILL 
BE POSSIBLE AS WELL.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS...AS ARE SMALL 
HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING.

LAT...LON 3993 7574 3971 7549 3937 7601 3940 7605
      3944 7600 3946 7602 3953 7599 3955 7603
      3954 7607 3962 7616 3965 7617

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jun 16, 7:13 PM EDT, 37 minutes earlier.

Area forecast discussion, Jun 16, 7:13 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
713 PM EDT THU JUN 16 2011

.SYNOPSIS...
HIGH PRESSURE WILL CONTINUE MOVING OFF TO OUR EAST TONIGHT. THIS
WILL ALLOW A WARM FRONT TO APPROACH FROM THE SOUTHWEST. THE FRONT
IS EXPECTED TO STAY JUST TO OUR SOUTH THROUGH FRIDAY AS A WEAK
AREA OF LOW PRESSURE SLIDES ACROSS OUR REGION. AN ASSOCIATED COLD
FRONT IS FORECAST TO SETTLE TO OUR SOUTH FRIDAY NIGHT. A SECONDARY
FRONT IS THEN FORECAST TO CROSS THE AREA SATURDAY NIGHT INTO SUNDAY.
THIS BOUNDARY STALLS TO OUR SOUTH LATE SUNDAY INTO MONDAY BEFORE
GRADUALLY SLIDING NORTHEASTWARD AS A WARM FRONT TUESDAY AND
WEDNESDAY. A COLD FRONT WILL THEN FOLLOW THURSDAY OR THURSDAY NIGHT.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
AS A WARM FRONT APPROACHES THE FORECAST AREA FROM THE SOUTHWEST
TONIGHT, AN AREA OF LOW PRESSURE WILL FORM ON THE FRONT AND MOVE
ACROSS OUR REGION. CLOUDS WILL THICKEN AND LOWER EARLY AND SHOWERS/
THUNDERSTORMS WILL BECOME MORE LIKELY OVERNIGHT. RAINFALL AMOUNTS
SHOULD AVERAGE AROUND 1/2 INCH, WITH LOCALLY HIGHER AMOUNTS IN ANY
OF THE HEAVIER THUNDERSTORMS. TEMPERATURES WILL REMAIN ON THE MILD
SIDE WITH LOWS IN THE UPPER 50S AND 60S. WINDS WILL BE S 5 TO 10 MPH
BUT WILL SWING AROUND TO SW TOWARD DAYBREAK.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
AS THE LOW MOVES OFF TO THE EAST, THE THREAT OF SHOWERS/TSTMS WILL
LESSEN BY MID OR LATE MORNING FRIDAY. BUT PROBABILITIES WILL INCREASE
AGAIN DURING THE AFTERNOON AS A COLD FRONT WORKS ITS WAY INTO THE
FORECAST AREA. EXPECT PLENTY OF CLOUDS FRIDAY, ALTHOUGH THERE WILL
BE SOME BREAKS IN THE CLOUDS AROUND MIDDAY. HIGH TEMPERATURES WILL
RUN IN THE MID 70S TO LOWER 80S. THE FRONT WILL CROSS THE AREA FROM
WEST TO EAST LATE IN THE DAY OR DURING THE EVENING HOURS AND THE
THREAT OF SHOWERS/TSTMS WILL END BY OR AROUND MIDNIGHT. A SMALL
BUBBLE HIGH WILL BRING SLIGHTLY DRIER AIR INTO THE REGION LATE
FRIDAY NIGHT AND SATURDAY. SKIES WILL BEGIN TO CLEAR BY DAYBREAK
SATURDAY AND ALL INDICATIONS NOW POINT TO A FAIR WEATHER SATURDAY.
WITH PLENTY OF SUNSHINE, DAYTIME HIGH TEMPERATURES WILL CLIMB INTO
THE UPPER 70S AND 80S, POSSIBLE PUSHING 90 IN SOME LOCATIONS.
THE FRONT WILL STALL TO OUR SOUTH SATURDAY. LOW PRESSURE WILL THEN
MOVE ALONG THE FRONT AND BRING ANOTHER THREAT OF SHOWERS/TSTMS
LATE SATURDAY NIGHT INTO SUNDAY. WITH PLENTY OF CLOUDS AND THE
POSSIBILITY OF PRECIPITATION, HIGH TEMPERATURES SUNDAY WILL BE
LOWER THAN SATURDAYS, RANGING FROM THE MID 70S TO LOWER 80S.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
THE UPPER PATTERN IN THE LONG TERM WILL FEATURE THE RETURN OF
RIDGING TO THE SERN CONUS AND THUS A HOTTER AND MORE HUMID PATTERN
FOR OUR CWA THAN WE HAVE EXPERIENCED THIS PAST WEEK. TIMING
DIFFERENCES TOWARD THE END OF THE LONG TERM EXIST AS TO HOW MUCH AND
HOW QUICKLY DOES THE RIDGE GET SHAVED OFF IN THE NORTHEAST.

THE COLD FRONT SHOULD STALL SOUTH OF OUR CWA SUNDAY NIGHT OR MONDAY
WITH THE BOUNDARY EXTENDING BACK TO THE NORTHWEST INTO THE GREAT
LAKES. THERE IS GENERAL MODEL CONSENSUS ABOUT THE FRONT END ACTIVITY
BEING DONE BY 00Z MON, SO WE STARTED SUNDAY NIGHT DRY. WE ARE NOT
CERTAIN OR CONFIDENT AS TO HOW ACTIVE THE LATTER BOUNDARY OVER THE
GREAT LAKES WILL BE AS IT MOVES EASTWARD LATER MONDAY INTO
WEDNESDAY. THERE IS SUFFICIENT MOISTURE AND IMPLIED LIFT WITH THE
SHORT WAVES AND BOUNDARIES TO KEEP LOW POPS IN MOST OF THE FORECAST
PERIODS. THE GFS IS FASTER WITH BRINGING GREATER INSTABILITY INTO
OUR CWA ON WEDNESDAY AND THE COLD FRONT ON THURSDAY. FOR NOW WE
HEDGED TOWARD THE SLOWER ECMWF EMPHASIZING THURSDAY AS THE MORE
LIKELY TSTM OR PCPN DAY OVER WEDNESDAY.

TEMPERATURES AND DEW POINTS SHOULD BE ON THE RISE THROUGH THE LONG
TERM AND LIKELY PEAKING ON THURSDAY. THE GFS IS HOTTER THAN THE
ECMWF AND OVERALL. GIVEN THE RESILIENCY OF THE RIDGING AND OUR
ABILITY TO MAXIMIZE OUR TEMPS, WE LEANED ITS WAY THROUGHOUT MOST OF
THE LONG TERM FOR MAX TEMPS. MIN TEMPS WE GENERALLY ACCEPTED HPC
GUIDANCE.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

THE NEXT SET OF TAFS IS CONTINUING THE DETERIORATING CONDITIONS
FORECAST FOR OVERNIGHT. AT ISSUANCE TIME, MOST OF THE AREA IS
NOT ABLE TO SUPPORT THUNDER. BUT AS THE NIGHT CONTINUES AND A
POCKET OF RELATIVELY COLDER AIR MOVES IN ALOFT, WE WILL BE MORE
CAPABLE OF DOING SO. COUPLED WITH THE APPROACH OF A FRONTAL
BOUNDARY AND A LOW LEVEL JET, THESE SHOULD ENHANCE THE
PRECIPITATION. THUS WE CARRIED APPROXIMATELY A 6 HR PERIOD OF
PREDOMINATING SHOWERS OVERNIGHT WITH MVFR CONDITIONS. IT IS
POSSIBLE IFR CONDITIONS MIGHT OCCUR AT THE TERMINALS IF A TSTM
PASSES OVER THEM. EXPECT SOME IFR CONDITIONS EVEN IF IT DOES NOT
DIRECTLY AFFECT OUR FORECAST TERMINALS. RIGHT NOW EXPECTED
SCATTERED AREAL COVERAGE FOR THE TSTMS LOWERS CONFIDENCE LEVEL TO
THE POINT THAT WE WILL ONLY MENTION CB AS A CLOUD TYPE.

ONCE THE LOW LEVEL JET PASSES FARTHER TO THE EAST OF THE
TERMINALS, PCPN ENHANCEMENT AND CHANCES SHOULD DIMINISH. WHILE
SOME SHOWERS MIGHT BE AROUND LATE TONIGHT AND FRIDAY MORNING.
COVERAGE AND CHANCES ARE TOO LOW TO FORECAST IN THE PREDOMINATING
GROUP. THE CIG AND VSBY SHOULD IMPROVE TO VFR LEVELS FRIDAY
MORNING. THE COLD POOL ALOFT WILL BE OVER THE AREA ON FRIDAY DAY
AND SHOULD DEVELOP MORE SCATTERED SHOWERS AND TSTMS. GIVEN THIS IS
APPROACHING THE END OF THE CURRENT TAF PERIOD WE CARRIED THE
POSSIBILITY OF IT OCCURRING WITH JUST THE CB CLOUD GROUP.

WE ARE STILL NOTING THAT A SOUTHERLY LOW LEVEL JET (REACHING TO
ABOUT 2000 FT MSL) OF 25 TO 35 KNOTS IS FORECAST TO DEVELOP
TONIGHT OVER ESPECIALLY THE SOUTHEASTERN TAF SITES, BUT AT THE
PRESENT TIME WE THINK IT WILL FALL A BIT SHORT OF CRITERIA WE NEED
FOR LLWS. WE WILL CONTINUE TO MONITOR. THE LOW LEVEL JET MIGHT
CAUSE SOME GUSTINESS NEAR THE ATLANTIC COAST, WHERE WE ARE
FORECASTING SOME WIND GUSTS OVERNIGHT. ELSEWHERE THE PCPN
INVERSION SHOULD PRECLUDE MUCH GUSTINESS AND THE OVERALL GRADIENT
WIND INTO FRIDAY SHOULD KEEP PREVAILING WIND SPEEDS AT AROUND 10
KTS OR LESS.

 OUTLOOK...
LOW PRESSURE IN THE UPPER ATMOSPHERE AND AN ASSOCIATED COLD FRONT
ARE EXPECTED TO PASS OVER OUR REGION BRING THE POTENTIAL FOR
ADDITIONAL SHOWERS AND THUNDERSTORMS INTO FRIDAY EVENING. DRY
WEATHER IS FORECAST FOR LATE FRIDAY NIGHT INTO SATURDAY NIGHT.
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE FOR
SUNDAY AND MONDAY.

&&

.MARINE...
WE MAINTAIN A SMALL CRAFT ADVISORY OVER THE LOWER BAY TONIGHT AND
OVER THE ATLANTIC WATERS TONIGHT THROUGH FRIDAY MORNING. SMALL
CRAFT ADVISORY WINDS ARE OCCURRING IN DELAWARE BAY AND WITH THE
STRONGER WINDS ABOVE THE SURFACE YET TO ARRIVE, WE EXTENDED THE
ADVISORY INTO THE UPPER BAY. OUR WATER TEMPERATURES RANGE FROM
THE UPPER 60S TO MID 70S, AND IT IS POSSIBLE THAT A SOUTHERLY LOW
LEVEL JET OF 25 TO 35 KNOTS WILL MIX DOWN JUST ENOUGH TO CAUSE A
PERIOD OF 25 KNOT GUSTS. SEAS COMMENSURATE WITH A MARGINAL
SOUTHERLY ADVISORY FLOW ALSO ARE FORECAST. WE DECIDED TO ISSUE THE
ADVISORY EARLIER TODAY TO GET SOME LEAD TIME IN THE EVENT THAT
THIS MORE PESSIMISTIC FORECAST VERIFIES.

BY MIDDAY FRIDAY, CONDITIONS ARE FORECAST TO BE SUB-ADVISORY AND TO
REMAIN SO THROUGH THE REST OF THE FORECAST PERIOD.

&&

.TIDES/COASTAL FLOODING...
THE SOUTHERLY FLOW SHOULD HAVE SOMETHING OF A LESSENING IMPACT ON
TIDAL DEPARTURES ALONG THE COAST AND RARITAN BAY, WHERE WE REACHED
MINOR TIDAL FLOODING BY 0.3 TO 0.5 FEET AT THE LAST HIGHER HIGH
TIDE. MEANWHILE, UP DELAWARE BAY AND THE TIDAL DELAWARE, THE
SOUTHERLY FLOW MAY LAST LONG ENOUGH TO SLIGHTLY BOOST DEPARTURES. AT
THOSE LOCATIONS, WE JUST TOUCHED MINOR TIDAL FLOODING DURING THE
LAST CYCLE. CHESAPEAKE BAY FELL 0.3 TO 0.5 FEET SHORT DURING THE
LAST HIGHER HIGH TIDE, AND THEY AGAIN MAY SEE A MODEST BOOST IN THEIR
DEPARTURES TOMORROW MORNING. THE OFS, THE STORM SURGE WARNING SYSTEM
AND LOCAL GUIDANCE PUT OUR SITES ON THE EDGE OF MINOR TIDAL
FLOODING, SO WE WILL ISSUE A STATEMENT REFERRING TO AREAS OF MINOR.
THE HIGH TIDE OF INTEREST OCCURS THIS EVENING OVER THE ATLANTIC
COASTAL WATERS, RARITAN BAY, ADJACENT BACK BAYS AND LOWER DELAWARE
BAY. IT OCCURS OVERNIGHT OVER UPPER DELAWARE BAY AND THE TIDAL
DELAWARE RIVER, AND IT OCCURS FRIDAY MORNING OVER OUR PORTION OF THE
CHESAPEAKE BAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EDT FRIDAY FOR ANZ452>455.
     SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO NOON EDT
     FRIDAY FOR ANZ450-451.
     SMALL CRAFT ADVISORY UNTIL 5 AM EDT FRIDAY FOR ANZ430-431.

&&

SYNOPSIS...RPW
NEAR TERM...RPW
SHORT TERM...RPW
LONG TERM...GIGI
AVIATION...DELISI/GIGI
MARINE...DELISI/GIGI
TIDES/COASTAL FLOODING...DELISI
Hazardous weather outlook, Jun 16, 6:20 PM EDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
620 PM EDT THU JUN 16 2011

MDZ008-NJZ001-007>010-015-PAZ054-055-060>062-067>069-172230-
CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MERCER-CARBON-MONROE-
BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-
620 PM EDT THU JUN 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...CENTRAL
NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST
CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-NJZ012>014-016>027-PAZ070-071-172230-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-
620 PM EDT THU JUN 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ452>455-172230-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
620 PM EDT THU JUN 16 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450-451-172230-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
620 PM EDT THU JUN 16 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO NOON
EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ470-172230-
WATERS FROM SANDY HOOK NJ TO FENWICK ISLAND DE FROM 20 TO 40 NM-
620 PM EDT THU JUN 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-172230-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
620 PM EDT THU JUN 16 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ012-015-019-020-172230-
KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
620 PM EDT THU JUN 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

MINOR TIDAL FLOODING IS POSSIBLE ON THE UPPER CHESAPEAKE BAY
FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 16, 7:03 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
703 PM EDT THU JUN 16 2011

DEZ001>004-MDZ008-012-015-019-020-NJZ016-017-021>025-PAZ067-070-
170100-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SALEM-GLOUCESTER-CUMBERLAND-ATLANTIC-
CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-CHESTER-
DELAWARE-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...
DENTON...PENNSVILLE...GLASSBORO...MILLVILLE...HAMMONTON...
CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY...
WEST CHESTER...MEDIA
703 PM EDT THU JUN 16 2011

...SCATTERED HEAVY SHOWERS AND SOME THUNDERSTORMS WERE APPROACHING
FROM THE SOUTHWEST...

AT 7:00 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED SCATTERED
SHOWERS AND A FEW THUNDERSTORMS MOVING NORTHEASTWARD FROM
NORTHEASTERN VIRGINIA INTO NORTHEASTERN MARYLAND AND DELAWARE.

THESE SCATTERED SHOWERS AND THUNDERSTORMS WERE MOVING
NORTHEASTWARD AT 25 TO 30 MILES AN HOUR AND ARE LIKELY TO AFFECT
NORTHEASTERN MARYLAND AND CENTRAL AND NORTHERN DELAWARE THROUGH
8:00 PM...AND POSSIBLY AFFECT SOUTHEASTERN PENNSYLVANIA AND FAR
SOUTHERN NEW JERSEY THROUGH 9:00 PM. ANY OF THE THUNDERSTORMS MAY
PRODUCE LOCAL WIND GUSTS TO 40 MILES AN HOUR...SMALL HAIL...AND
LOCALLY HEAVY RAIN ALONG WITH DANGEROUS CLOUD TO GROUND LIGHTNING.
Special weather statement, Jun 16, 7:50 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
750 PM EDT THU JUN 16 2011

DEZ001-MDZ008-012-PAZ067-170045-
CECIL MD-CHESTER PA-KENT MD-NEW CASTLE DE-
750 PM EDT THU JUN 16 2011

...A COUPLE OF STRONG THUNDERSTORMS WILL AFFECT CECIL...CHESTER...
KENT...AND NEW CASTLE COUNTIES...

AT 745 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A STRONG
THUNDERSTORM 14 MILES SOUTHWEST OF ELKTON...MOVING NORTHEAST AT 25
TO 30 MPH. THE THUNDERSTORM WILL BE NEAR HOLLYWOOD BEACH...
CHARLESTOWN... WOODLAWN...WOODLAWN AROUND 755 PM...NORTH EAST...
CAYOTS...FARMINGTON...RISING SUN AROUND 800 PM...CHESAPEAKE CITY AND
BAY VIEW AROUND 805 PM. A COUPLE OF OTHER STRONG THUNDERSTORMS WILL
BE POSSIBLE AS WELL.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS...AS ARE SMALL
HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING.

LAT...LON 3993 7574 3971 7549 3937 7601 3940 7605
      3944 7600 3946 7602 3953 7599 3955 7603
      3954 7607 3962 7616 3965 7617

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 10:31 AM EDTSmall Craft AdvisoryPHI25 hr
Jun 16, 3:05 PM EDTCoastal Flood StatementPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 4 more12 hr
Jun 16, 3:05 PM EDTCoastal Flood StatementPHICaroline, Kent, Queen Anne's, Talbot12 hr

Nearby

Special Weather Statements in Maryland, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.